MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER MULTI-FENESTRATED SEPTAL OCCLUDER - CRIBRIFORM; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER MULTI-FENESTRATED SEPTAL OCCLUDER - CRIBRIFORM; TRANSCATHETER SEPTAL OCCLUDER
Model Number MF SEPTAL OCCLUDER CRIBRIFORM
Medical Device Problem Codes Migration or Expulsion of Device (1395); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Embolism/Embolus (4438)
Date of Event 03/14/2022
Type of Reportable Event Death
Event or Problem Description
It was reported that on (b)(6) 2022, a 35mm amplatzer cribriform occluder (7973668) was implanted into a ventricular septal defect (vsd) and released from the delivery cable.It was determined by transesophageal echocardiography (tee) color doppler that there was still a leak present.The delivery system was advanced through the leak, and the occluder dislodged and embolized as the delivery system was being advanced.The device traveled to the patient's left ventricle (lv).A 20mm gooseneck snare was opened and advanced into the lv.After trying to snare the device a couple times, the patient's condition worsened, so retrieval of the device was abandoned.A 35mm amplatzer cribriform occluder (7098008) was loaded onto the cable and was attempted to close the defect, but it was determined to be too small.This device was removed from the patient prior to release from the delivery cable.The patient experienced cardiac tamponade and died on (b)(6) 2022.It was thought that the death was due to a combination of the procedure and the patient's comorbidities.Prior to procedure, the patient had a post-myocardial infarction ventricular septal defect and was intubated in the intensive care unit (icu).This event is being conservatively reported for death.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of device migration, cardiac tamponade, and patient death was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Information from the field indicated that the physician did not believe the device contributed to the patient's death, and the physician thought that the death was due to a combination of the procedure and the patient's comorbidities.There is no indication of a product quality issue with regards to manufacture design or labeling.Please note, per the instructions for use, the amplatzer¿ cribriform occluder is a percutaneous, transcatheter, atrial septal defect closure device intended for the closure of "multi-fenestrated" (cribriform) atrial septal defects (asd).
 
Event or Problem Description
Subsequent to the initially filed information, it was reported that the delivery system was an amplatzer torqvue delivery system.After the first device was placed in the defect, there was still a significant leak present.The physician tried to cross the defect with the delivery system to place a second device in the defect.While trying to cross the defect with the delivery system, the first device dislodged.

Brand Name
AMPLATZER MULTI-FENESTRATED SEPTAL OCCLUDER - CRIBRIFORM
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key14073429
Report Number2135147-2022-00147
Device Sequence Number20347913
Product Code MLV
UDI-Device Identifier00811806010311
UDI-Public00811806010311
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberMF SEPTAL OCCLUDER CRIBRIFORM
Device Catalogue Number9-ASD-MF-035
Device Lot Number7973668
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/14/2022
Supplement Date Received by Manufacturer06/17/2022
Initial Report FDA Received Date04/11/2022
Supplement Report FDA Received Date07/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER TORQVUE DELIVERY SYSTEM.; DELIVERY SYSTEM (UNKNOWN MANUFACTURER).
Outcome Attributed to Adverse Event Death;
Patient SexUnknown